Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 68, NWS Fort Worth, TX

December 13, 2022Jack County, Palo Pinto County, Young County, Texas

NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 5:08 AM CST for Jack County, Palo Pinto County, Young County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 13, 2022, 5:08 AM CST (11:08 UTC)
Expired
Dec 13, 2022, 6:00 AM CST
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jack County, TX, Palo Pinto County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 5:42 AM CSTTSTM WND DMG5 Se Jacksboro, TXREPORTS OF BARNS DAMAGED ALONG HWY 281 SE OF JACKSBORO. (TIME IS RADAR ESTIMATED).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 3:58 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

612 
WFUS54 KFWD 131108
TORFWD
TXC237-363-503-131200-
/O.NEW.KFWD.TO.W.0068.221213T1108Z-221213T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
508 AM CST Tue Dec 13 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Young County in north central Texas...
  Southern Jack County in north central Texas...
  Northwestern Palo Pinto County in north central Texas...

* Until 600 AM CST.
    
* At 508 AM CST, a severe thunderstorm capable of producing a tornado
  was located 9 miles northeast of Possum Kingdom Lake, or 11 miles
  southeast of Graham, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fort Richardson State Park around 545 AM CST.
  Jacksboro around 550 AM CST.

Other locations impacted by this tornadic thunderstorm include
Bartons Chapel, Lost Creek Reservoir, Wizard Wells, Vineyard and
Joplin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3298 9855 3306 9842 3333 9803 3314 9792
      3313 9792 3290 9845 3293 9851
TIME...MOT...LOC 1108Z 236DEG 31KT 3299 9842 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stalley
3 follow-up statements
999 
WWUS54 KFWD 131120
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
520 AM CST Tue Dec 13 2022

TXC363-503-131129-
/O.CAN.KFWD.TO.W.0068.000000T0000Z-221213T1200Z/
Young TX-Palo Pinto TX-
520 AM CST Tue Dec 13 2022

...THE TORNADO WARNING FOR SOUTHEASTERN YOUNG AND NORTHWESTERN PALO
PINTO COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.

LAT...LON 3306 9842 3333 9803 3313 9792 3300 9821
      3301 9843
TIME...MOT...LOC 1119Z 234DEG 28KT 3304 9835 

$$

TXC237-131200-
/O.CON.KFWD.TO.W.0068.000000T0000Z-221213T1200Z/
Jack TX-
520 AM CST Tue Dec 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR SOUTHERN
JACK COUNTY...
    
At 519 AM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Bryson, or 13 miles east of Graham,
moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fort Richardson State Park around 550 AM CST.
  Jacksboro around 555 AM CST.

Other locations impacted by this tornadic thunderstorm include
Bartons Chapel, Lost Creek Reservoir, Wizard Wells, Vineyard and
Joplin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3306 9842 3333 9803 3313 9792 3300 9821
      3301 9843
TIME...MOT...LOC 1119Z 234DEG 28KT 3304 9835 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stalley
578 
WWUS54 KFWD 131139
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
539 AM CST Tue Dec 13 2022

TXC237-131200-
/O.CON.KFWD.TO.W.0068.000000T0000Z-221213T1200Z/
Jack TX-
539 AM CST Tue Dec 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHEASTERN JACK COUNTY...
    
At 538 AM CST, a severe thunderstorm capable of producing a tornado 
was located near Fort Richardson State Park, or 4 miles south of 
Jacksboro, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Jack County, including the following locations... Wizard
Wells, Vineyard and Lost Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3314 9827 3332 9802 3315 9793 3308 9821
TIME...MOT...LOC 1138Z 232DEG 32KT 3315 9816 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stalley
320 
WWUS54 KFWD 131156
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
556 AM CST Tue Dec 13 2022

TXC237-131205-
/O.EXP.KFWD.TO.W.0068.000000T0000Z-221213T1200Z/
Jack TX-
556 AM CST Tue Dec 13 2022

...THE TORNADO WARNING FOR SOUTHEASTERN JACK COUNTY WILL EXPIRE AT
600 AM CST...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.

LAT...LON 3314 9827 3332 9802 3315 9793 3308 9821
TIME...MOT...LOC 1155Z 236DEG 31KT 3322 9803 

$$

Stalley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 3:27 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 13, 3:27 AM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
327 AM CST Tue Dec 13 2022

...New Long Term...

.SHORT TERM... /Issued 1104 PM CST Mon Dec 12 2022/
Update:
A thin line of storms continues to develop across the Panhandle
and South Plains along the cold front. Linear extrapolation brings
it into the western CWA around 430 AM which is in line with the
current forecast. We are still concerned about the orientation of
the line which will ultimately determine the QLCS tornado threat
(see the well detailed discussion below) but for now the line
appears that it will keep its southwest/northeast orientation as
it marches across the CWA early Tuesday morning.

No major changes are needed to the forecast at this time.

79

Previous Discussion:
/This Evening through Tuesday Night/

A cool, damp, and dreary evening is in progress across North and
Central Texas with overcast conditions, areas of drizzle and light
rain, and reduced visibility. Warm moist advection continues into
a relatively cool airmass resulting in widespread reductions in
visibility. While dense fog isn't expected, we'll continue to see
the on and off showers and pockets of drizzle through the late
evening hours.

Later tonight, as strong height falls spread into Texas ahead of a
deep upper low, showers and thunderstorms will increase in
coverage mainly to our west along a sharpening Pacific cold front.
This activity should line up from approximately Wichita Falls to
Abilene sometime around 3 am and continue eastward through the
early morning hours Tuesday. Kinematic profiles are strong with
this system featuring a 50 kt low level jet along the I-35
corridor and 100 kt winds at 500 mb off to our northwest prior to
sunrise. This will result in large looping hodographs along and to
the east of the front and line of storms. Latest model guidance
continues to suggest that we will have some surface based
instability to work with, which certainly increases the severe
potential along the line. While showers and thunderstorms are
likely for most of the region, the biggest question is how much
instability we'll actually have in the morning and unfortunately,
that will be something we'll just have to monitor in near real-
time. Surface dewpoints are already in the mid-60s to the south of
the Metroplex, so it bears watching.

High resolution model output of the actual line of thunderstorms
is oriented generally from southwest to northeast. Given the
forecast wind fields late tonight, this will typically favor a
line of thunderstorms that is largely cold-pool dominated, which
will limit the potential for QLCS tornadoes, despite some
available instability. However, if portions of the line can become
oriented in a more north/south configuration (i.e. bowing
segments), then these areas would be able to maximize their
ingestion of low level storm relative helicity and locally
increase the QLCS tornado threat. Forecasters will be watching for
these bowing segments closely and the overall orientation of the
line of storms, as this will largely determine the tornado threat
in a high shear/low instability environment. Outside of the
tornado threat, the strongest updrafts will also be capable of
producing low end severe wind gusts given limited near surface
inhibition.

Timing of the line of storms will be earliest out west with the
line taking shape after midnight and approaching the Metroplex by
daybreak. Farther south, at Waco, it should be during the mid-
morning hours and pushing into our eastern counties through the
late morning. All of this activity will shift east of the area
during the afternoon with lingering cloud cover and westerly winds
behind the front.

Dunn

&&

.LONG TERM... /NEW/
/Wednesday Onward/

Weather Summary: The long term period will feature well below
normal temperatures across North and Central Texas. The rest of
the work week will be rain-free, but low rain chances return to
the forecast this weekend and early next week.

Wednesday will feel more like mid December as the upper low
continues to translate toward the Great Lakes and a cooler and
drier airmass filters in. It will also likely be the warmest day
through the weekend with highs in the 50s and low 60s. The
passage of another cold front on Thursday will bring a reinforcing
shot of cold air, resulting in highs in the upper 40s across
North Texas and mid 50s across Central Texas through the weekend. The
combination of clear skies and light winds each night will promote
efficient radiational cooling and allow temperatures to fall into
the upper 20s across the Big County and 30s elsewhere.

The upper low is expected to stall over the Great Lakes region
through the first half of the weekend before progressing towards
the northeast, keeping North and Central Texas beneath persistent
northwest flow and generally precip-free. However, there are some
indications low rain chances may return across portions of
Central Texas on Saturday as a surface low develops along the Texas
Coast. The highest PoPs will likely be confined south and east of
the region on Saturday, but PoPs should increase Sunday night
into Monday as a shortwave approaches from the west/southwest.
There is still uncertainty among guidance on the evolution and
timing of these two features, which could potentially result in a
brief period of wintry precipitation, so have opted to stick
closely to the NBM on PoPs and temperatures and keep the mention
of wintry precip out of the forecast until there is better
agreement.

Garcia

&&

.AVIATION... /Issued 1104 PM CST Mon Dec 12 2022/
/06Z TAFs/

Moisture will continue to surge northward in response to a deep
low pressure system moving across the Central Rockies late this
evening. IFR to LIFR will remain in place across North and
Central Texas overnight with ceilings between 400 and 800 ft and
visibility between 2 and 5 miles in drizzle and mist. The cold
front associated with this system will move to near the Bowie
cornerpost between 09 and 11Z, the Metroplex TAF sites between 13
and 15Z and Waco between 14 and 16Z. A thin line of strong
thunderstorms will accompany the front with gusty winds and some
hail possible, especially across the Metroplex TAF sites. Once the
front passes, storms will end, west winds will increase, and
ceilings will lift. Conditions will likely become VFR at all TAF
sites by midday or a bit later.

A strong and gusty south to southeast wind tonight will turn to
the west with the passage of the front. Some crosswind issues
could arise for a few hours behind the front, but wind speeds
should fall below 15 knots before midday and below 10 knots after
sunset Tuesday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  47  58  37  51 / 100   5   0   0   0
Waco                71  46  61  34  55 / 100  10   5   0   0
Paris               65  45  56  35  48 / 100   5  10   0   0
Denton              68  41  56  32  50 / 100   0   0   0   0
McKinney            67  44  56  34  49 / 100   5   0   0   0
Dallas              68  48  57  38  51 / 100   5   0   0   0
Terrell             68  46  59  36  51 / 100   5   5   0   0
Corsicana           71  49  61  39  55 / 100  10  10   0   0
Temple              71  46  61  35  57 /  80  10   0   0   0
Mineral Wells       68  41  56  32  50 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 13, 3:28 AM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
328 AM CST Tue Dec 13 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
328 AM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

A line of showers and thunderstorms will move through North Texas
through this afternoon. These storms will be capable of producing
isolated severe wind gusts, hail, and perhaps a tornado or two within
the line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 5:00 AM CSTSevere Thunderstorm WarningFWDEastland60 min
Dec 13, 5:30 AM CSTTornado WarningFWDPalo Pinto, Parker45 min
Dec 13, 5:35 AM CSTTornado WarningFWDEastland, Erath40 min
Dec 13, 6:08 AM CSTTornado WarningFWDComanche, Erath38 min
Dec 13, 6:12 AM CSTTornado WarningFWDParker, Wise48 min
Dec 13, 6:36 AM CSTTornado WarningFWDPalo Pinto, Parker54 min
Dec 13, 6:57 AM CSTTornado WarningFWDDenton, Wise48 min
Dec 13, 7:31 AM CSTTornado WarningFWDCooke, Grayson44 min
Dec 13, 7:34 AM CSTTornado WarningFWDErath, Hood41 min
Dec 13, 7:35 AM CSTTornado WarningFWDParker, Tarrant40 min
Dec 13, 7:45 AM CSTSevere Thunderstorm WarningFWDParker, Tarrant60 min
Dec 13, 7:52 AM CSTAreal Flood AdvisoryFWDCooke, Grayson2 hr
Dec 13, 8:11 AM CSTTornado WarningFWDTarrant34 min
Dec 13, 8:13 AM CSTSevere Thunderstorm WarningFWDHood, Johnson62 min
Dec 13, 8:45 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant60 min
Dec 13, 8:48 AM CSTTornado WarningFWDDallas, Denton, Tarrant27 min
Dec 13, 8:50 AM CSTSevere Thunderstorm WarningFWDDallas, Tarrant70 min
Dec 13, 9:09 AM CSTSevere Thunderstorm WarningFWDEllis51 min
Dec 13, 9:12 AM CSTTornado WarningFWDCollin33 min
Dec 13, 9:35 AM CSTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt55 min
Dec 13, 9:54 AM CSTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall66 min
Dec 13, 10:04 AM CSTTornado WarningFWDFannin41 min
Dec 13, 10:20 AM CSTTornado WarningFWDFannin, Lamar25 min
Dec 13, 10:29 AM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar, Rains61 min
Dec 13, 10:51 AM CSTTornado Warning Tornado observedFWDLamar39 min
Dec 13, 11:24 AM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar, Rains51 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.